8 doctors weighed in:

I have gerd. Pain medicines sometimes make my symptoms worse. Today i took two vicodin and 1 tab q, 6 hours apart. I've been having some on and off left side chest pressure/stabbing under my breast. Could it be heart attack or gerd?

8 doctors weighed in
3 doctors agree

In brief: Call MD

Stabbing chest pain should always be evaluated and not assumed to be not cardiac until that source is ruled out.
Call your doctor or go to the er.

In brief: Call MD

Stabbing chest pain should always be evaluated and not assumed to be not cardiac until that source is ruled out.
Call your doctor or go to the er.
Dr. Caroline Cribari
Dr. Caroline Cribari
Thank
Dr. Christopher Kwon
Surgery - Thoracic
2 doctors agree

In brief: Likely GERD

At your age this is likely gerd.
Depending on the cause, narcotics can exacerbate gerd, especially if you have poor gastric emptying. If you have persistent symptoms despite diet changes, then see your doctor to get and ekg at the least.

In brief: Likely GERD

At your age this is likely gerd.
Depending on the cause, narcotics can exacerbate gerd, especially if you have poor gastric emptying. If you have persistent symptoms despite diet changes, then see your doctor to get and ekg at the least.
Dr. Christopher Kwon
Dr. Christopher Kwon
Thank
Dr. You Sung Sang
Internal Medicine - Gastroenterology

In brief: Go to ER

Unless investigated already, when in doubt, make sure it is not your heart by going to the er. If the cardiac w/u is negative, then the chest pains are most likely due to gerd.
Pain meds notoriously slow down the GI tract including the stomach so whatever acid is there will tend to accumulate and irritate the esophagus. Ask your doctor which acid reducing regimen is best for you. Good luck.

In brief: Go to ER

Unless investigated already, when in doubt, make sure it is not your heart by going to the er. If the cardiac w/u is negative, then the chest pains are most likely due to gerd.
Pain meds notoriously slow down the GI tract including the stomach so whatever acid is there will tend to accumulate and irritate the esophagus. Ask your doctor which acid reducing regimen is best for you. Good luck.
Dr. You Sung Sang
Dr. You Sung Sang
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
25 years in practice
1M people helped
Continue
111,000 doctors available